Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

An Optimal Algorithm for Certain Boundary Value Problem
Authors

K. Stys
T. Stys
Journal / Anthology

Journal of Computational and Applied Mathematics
Year: 1997
Volume: 83
Page range: 195-203
Description

The O(h^4) finite-difference scheme for the second derivative u^n(x) leads to a coherent pentadiagonal matrix which is factorized into two tridiagonal matrices. This factorization is used to derive an optimal algorithm for solving a linear system of equations with the pentadiagonal matrix. As an application, a nonlinear system of ordinary differential equations is approximated by an O(h^4) convergent finite-difference scheme. This scheme is solved by the implicit iterative method applying the algorithm at each iteration. A Mathematica module designed for the purpose of testing and using the method is attached.
Subject

*Mathematics > Calculus and Analysis > Differential Equations